Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 19, 2017, 12:43 AM CDT for Cape Girardeau County, Missouri; Alexander County, Union County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2017, 12:43 AM CDT (05:43 UTC)
- Expired
- Sep 19, 2017, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS53 KPAH 190543
SVRPAH
ILC003-181-MOC031-190630-
/O.NEW.KPAH.SV.W.0201.170919T0543Z-170919T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1243 AM CDT TUE SEP 19 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Union County in southern Illinois...
Northwestern Alexander County in southern Illinois...
East central Cape Girardeau County in southeastern Missouri...
* Until 130 AM CDT
* At 1243 AM CDT, a severe thunderstorm was located over Cape
Girardeau, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cape Girardeau, Jackson, East Cape Girardeau and East Cape
Girardea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3729 8962 3738 8962 3742 8934 3724 8933
TIME...MOT...LOC 0543Z 267DEG 17KT 3733 8956
HAIL...1.00IN
WIND...60MPH
$$
DRS2 follow-up statements
673
WWUS53 KPAH 190607
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
107 AM CDT TUE SEP 19 2017
ILC003-MOC031-190616-
/O.CAN.KPAH.SV.W.0201.000000T0000Z-170919T0630Z/
Alexander IL-Cape Girardeau MO-
107 AM CDT TUE SEP 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALEXANDER AND
EAST CENTRAL CAPE GIRARDEAU COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3734 8948 3735 8940 3736 8942 3740 8942
3742 8934 3733 8934 3733 8947
TIME...MOT...LOC 0606Z 260DEG 20KT 3737 8936
$$
ILC181-190630-
/O.CON.KPAH.SV.W.0201.000000T0000Z-170919T0630Z/
Union IL-
107 AM CDT TUE SEP 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN UNION COUNTY...
At 106 AM CDT, a severe thunderstorm was located near Ware, or 7
miles southwest of Jonesboro, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3734 8948 3735 8940 3736 8942 3740 8942
3742 8934 3733 8934 3733 8947
TIME...MOT...LOC 0606Z 260DEG 20KT 3737 8936
HAIL...1.00IN
WIND...60MPH
$$
DRS646
WWUS53 KPAH 190620
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
120 AM CDT TUE SEP 19 2017
ILC181-190630-
/O.EXP.KPAH.SV.W.0201.000000T0000Z-170919T0630Z/
Union IL-
120 AM CDT TUE SEP 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION COUNTY WILL
EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3734 8948 3735 8940 3736 8942 3740 8942
3742 8934 3733 8934 3733 8947
TIME...MOT...LOC 0620Z 267DEG 17KT 3737 8929
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 12:04 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 19, 12:04 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1204 AM CDT Tue Sep 19 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 252 PM CDT Mon Sep 18 2017 Scattered thunderstorms developed by mid-afternoon, concentrated in a region of strong differential heating on the southeast edge of this morning's thickest cloudiness. A few of these storms briefly pulsed up to strong levels, however heavy rain and gusty winds to 30 mph have been the main hazards. A weak 500 mb shortwave trough over the central Plains is aiding development of convection in this moist and unstable air mass. Short-term model guidance such as the ruc/hrrr indicate waves of convection will persist much of the night ahead of this shortwave. As instability wanes tonight, thunder will become more isolated. Scattered to numerous showers will persist through the night. On Tuesday, there will be a slow decrease in precipitation coverage from west to east as the 500 mb shortwave passes across our region. The models vary in the timing and location of the shortwave energy, which is so subtle that its hard to define in some models. Much of southern IL and southeast MO will be dry in the afternoon. Mainly dry weather is expected Tuesday night through Wednesday night as a sharp 500 mb ridge develops quickly over the Lower Ohio Valley. However, a few diurnally induced showers or storms could develop Wednesday on the front side of the ridge. A slight chance pop will remain in the forecast for Wednesday, mainly southeast of a kevv to kpof line. Temps will change little over the next couple days in the stagnant pattern. The main driver of temp trends will be clouds and precip. Given the gradual drying trend, highs should tick upward each day. Highs by Wednesday will be near 90, except mid 80s where the highest pops are forecast over the khop area. Overnight lows will be mainly in the upper 60s to around 70. .LONG TERM...(Thursday through Monday) Issued at 252 PM CDT Mon Sep 18 2017 Fairly high confidence in the extended with good model agreement and high pressure in charge. The extended continues to advertise mainly dry conditions with high pressure both at the surface and aloft. However there is southerly flow in tact with plenty of moisture...especially late in the forecast as the high starts to drift to the east. This will allow the gulf to be open for business. The combination of above normal temperature and plenty of available moisture will not be able to rule out at least isolated chances of showers and storms. Especially during the max heating of the day. The models are indicating a front trying to work into the area by the middle of next week. Models are in good agreement with this scenario. It is climatologically fitting as well. Again temperatures will remain well above normal for both highs and lows. && .AVIATION... Issued at 1203 am CDT Mon Sep 19 2017 for the 06z Tuesday WFO PAH TAF's, tempted to keep ceilings and visibilities in the VFR category, with some visibilities in the MVFR category through 12z-14z. A surface low and trough over Southeast Missouri and Southwest Illinois will gradually lift northeast toward southwest Indiana and northwest Kentucky toward daybreak. There is some lower confidence on the evolution and translation of the surface low and trough through the area tonight, so added at least vicinity mention of showers for the KEVV and KOWB TAF sites overnight. The upper level trough axis should move through the region during the morning, so anticipate VFR ceilings/cloud bases to dominate through the remainder of the forecast period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...KH AVIATION...Smith
Hazardous weather outlook, Sep 18, 10:10 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1010 PM CDT Mon Sep 18 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1010 PM CDT Mon Sep 18 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Widely scattered thunderstorms are forecast overnight. Storm hazards will include locally heavy rain and cloud to ground lightning. Stronger storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A small chance of thunderstorms lingers on Tuesday with better chances across southwest Indiana and the Kentucky Pennyrile. Small chances of mainly heat of the day storms are forecast primarily for the southern half of the area Wednesday through Friday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 18, 8:56 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT MON SEP 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL W CARBONDALE 37.72N 89.22W
09/18/2017 E1.75 INCH JACKSON IL PUBLIC
PUBLIC REPORT OF GOLFBALL HAIL RELAYED BY WSIL-TV.
&&
K. SMITHLocal storm report, Sep 18, 8:58 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 PM CDT MON SEP 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/18/2017 M41 MPH JACKSON IL ASOS
THUNDERSTORM WIND GUST REPORTED FROM ASOS OBSERVATION AT
SOUTHERN ILLINOIS AIRPORT IN CARBONDALE IL.
&&
K. SMITHLocal storm report, Sep 18, 9:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
954 PM CDT MON SEP 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 3 ESE MURPHYSBORO 37.75N 89.29W
09/18/2017 M1.00 INCH JACKSON IL BROADCAST MEDIA
&&
CTNLocal storm report, Sep 18, 9:57 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 PM CDT MON SEP 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL DE SOTO 37.82N 89.23W
09/18/2017 M1.00 INCH JACKSON IL BROADCAST MEDIA
&&
CTNSpecial weather statement, Sep 18, 11:28 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
1128 PM CDT MON SEP 18 2017
KYZ008-011-190515-
Marshall KY-Lyon KY-
1128 PM CDT MON SEP 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARSHALL AND LYON
COUNTIES UNTIL 1215 AM CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Benton, moving northeast at 20 mph. This storm will
move across the northern end of the Land Between the Lakes.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eddyville and Kuttawa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3688 8829 3718 8807 3697 8790 3688 8810
3687 8816 3686 8815 3682 8824
TIME...MOT...LOC 0427Z 225DEG 19KT 3689 8822
DRSSpecial weather statement, Sep 19, 12:03 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
1203 AM CDT TUE SEP 19 2017
MOZ087-190545-
Cape Girardeau MO-
1203 AM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAPE GIRARDEAU COUNTY
UNTIL 1245 AM CDT...
At 1202 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burfordville, or 7 miles west of Jackson, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cape Girardeau, Jackson, Gordonville, Burfordville, Millersville and
Pocahontas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3745 8986 3754 8952 3748 8948 3744 8944
3740 8942 3736 8943 3734 8944 3734 8948
3731 8951 3729 8952 3728 8986
TIME...MOT...LOC 0502Z 263DEG 21KT 3736 8979
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:03 AM CDT | Special Weather Statement | PAH | Cape Girardeau | 42 min |
| Sep 19, 12:11 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 34 min |
| Sep 18, 7:58 PM CDT | Special Weather Statement | PAH | Union | 32 min |
| Sep 18, 8:19 PM CDT | Special Weather Statement | PAH | Jackson | 26 min |
| Sep 18, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 35 min |
| Sep 18, 8:50 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 14 min |
| Sep 19, 1:15 AM CDT | Special Weather Statement | PAH | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.